Veralipride, an antidopaminergic drug commonly prescribed to counteract postmenopausal symptoms, may cause reversible parkinsonism. A 49-year-old healthy woman reported a 5 month history of progressive slowing of voluntary movements, postural changes, e.g. sit-to-stand manouevres, and gait. Clinical examination revealed moderate hypokinesia, hypomimia and plastic rigidity of the four limbs. Locomotor oscillations of the upper limbs were decreased. She had been taking 100 mg of veralipride daily to counteract postmenopausal symptoms (vasomotor flushes and irritability) for 17 months uninterruptedly. The drug was withdrawn. The patient's clinical picture fully normalized within 20 days. One year later she reported to be still asymptomatic. This seems to be a case of parkinsonism induced by veralipride, a drug known to cause other extrapiramidal signs such as bucco-facial or limb dyskinesia. To our knowledge, only one other such case has been published (a 77-year-old French woman who had been taking veralipride, prazepam and nicergolin). In both cases, the drug had been administered for longer and without intervals. In our patient the motor disturbances could not have been associated with either advanced age or interaction with concurrent medications. Therefore, this case is suspected for veralipride-associated parkinsonism. In conclusion, intoxication should be thought in case of parkinsonism arising in women taking this drug.
Sindrome parkinsoniana indotta da veralipride / F.P. Franchignoni, L. Tesio. - In: MINERVA GINECOLOGICA. - ISSN 0026-4784. - 47:277(1995), pp. 279-279.
|Titolo:||Sindrome parkinsoniana indotta da veralipride|
TESIO, LUIGI (Ultimo)
|Parole Chiave:||Antidopaminergic agent; Menopause; Parkinsonism iatrogenic; Veralipride|
|Settore Scientifico Disciplinare:||Settore MED/34 - Medicina Fisica e Riabilitativa|
|Data di pubblicazione:||1995|
|Appare nelle tipologie:||01 - Articolo su periodico|